Alert archive / Wisconsin / Winter Weather Advisories in 2017

Winter Weather Advisory 7, NWS Twin Cities, MN

January 29, 20174 counties in Minnesota; 7 counties in Wisconsin

NWS Twin Cities, MN issued this winter weather advisory at Jan 29, 2017, 2:34 PM CST for 4 counties in Minnesota; 7 counties in Wisconsin. It took effect at Jan 30, 2017, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2017, 2:34 PM CST (20:34 UTC)
In effect from
Jan 30, 2017, 6:00 AM CST
Expired
Jan 30, 2017, 6:00 PM CST
In force
12 hr
Issued by
NWS Twin Cities, MN

Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2017-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2017-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS43 KMPX 292034
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
234 PM CST SUN JAN 29 2017

...ACCUMULATING SNOW RETURNS EARLY ON MONDAY...

.A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE 
FROM MILLE LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. 
SNOW WILL BEGIN AROUND DAYBREAK IN EAST CENTRAL MINNESOTA AND 
QUICKLY SPREAD SOUTHEAST ACROSS WESTERN WISCONSIN. THE SNOW WILL 
THEN TAPER OFF MONDAY EVENING. TOTAL SNOWFALL WILL RANGE FROM 2 TO
5 INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS MOST 
LIKELY IN THE RICE LAKE...LADYSMITH AND CORNELL AREAS OF WEST 
CENTRAL WISCONSIN. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED 
ROADS AND LIMITED VISIBILITIES ON MONDAY AND ALLOW FOR SOME EXTRA 
TRAVEL TIME.


MNZ044-045-300445-
/O.NEW.KMPX.WW.Y.0007.170130T1200Z-170131T0300Z/
MILLE LACS-KANABEC-
INCLUDING THE CITIES OF PRINCETON AND MORA
234 PM CST SUN JAN 29 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM
TO 9 PM CST MONDAY. 

* EXPECT SNOW TO DEVELOP AROUND 6 AM MONDAY AND THEN DIMINISH 
  AROUND 9 PM MONDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM AND NOON 
  MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ052-053-WIZ014>016-023-025-027-028-300445-
/O.NEW.KMPX.WW.Y.0007.170130T1500Z-170131T0300Z/
ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF CAMBRIDGE, CENTER CITY, OSCEOLA, 
RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, 
AND EAU CLAIRE
234 PM CST SUN JAN 29 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM
TO 9 PM CST MONDAY. 

* EXPECT SNOW TO DEVELOP AROUND 9 AM MONDAY AND THEN DIMINISH 
  AROUND 9 PM MONDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOON AND 6 PM 
  MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
5 follow-up statements
228 
WWUS43 KMPX 300449
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1049 PM CST SUN JAN 29 2017

...ACCUMULATING SNOW RETURNS EARLY ON MONDAY...

.A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE
FROM MILLE LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE.
SNOW WILL BEGIN AROUND DAYBREAK IN EAST CENTRAL MINNESOTA AND
QUICKLY SPREAD SOUTHEAST ACROSS WESTERN WISCONSIN. THE SNOW WILL
THEN TAPER OFF MONDAY EVENING. TOTAL SNOWFALL WILL RANGE FROM
2 TO 5 INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS
MOST LIKELY IN THE RICE LAKE...LADYSMITH AND CORNELL AREAS OF
WEST CENTRAL WISCONSIN. MOTORISTS SHOULD BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES ON MONDAY AND ALLOW FOR
SOME EXTRA TRAVEL TIME.

MNZ044-045-301300-
/O.CON.KMPX.WW.Y.0007.170130T1200Z-170131T0300Z/
MILLE LACS-KANABEC-
INCLUDING THE CITIES OF PRINCETON AND MORA
1049 PM CST SUN JAN 29 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM
CST MONDAY...

* EXPECT SNOW TO DEVELOP AROUND 6 AM MONDAY AND THEN DIMINISH 
  AROUND 9 PM MONDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM AND NOON 
  MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ052-053-WIZ014>016-023-025-027-028-301300-
/O.CON.KMPX.WW.Y.0007.170130T1500Z-170131T0300Z/
ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF CAMBRIDGE, CENTER CITY, OSCEOLA, 
RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, 
AND EAU CLAIRE
1049 PM CST SUN JAN 29 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM
CST MONDAY...

* EXPECT SNOW TO DEVELOP AROUND 9 AM MONDAY AND THEN DIMINISH 
  AROUND 9 PM MONDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOON AND 6 PM 
  MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
844 
WWUS43 KMPX 300858
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 AM CST MON JAN 30 2017

...ACCUMULATING SNOW RETURNS TODAY...

.A WINTER WEATHER ADVISORY CONTINUES FROM THIS MORNING THROUGH MID
EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL 
WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE FROM MILLE 
LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. SNOW WILL 
BEGIN EARLY THIS MORNING IN EAST CENTRAL MINNESOTA AND QUICKLY 
SPREAD SOUTHEAST INTO WESTERN WISCONSIN. THE STEADIEST SNOW WILL 
TAPER OFF THIS EVENING. TOTAL SNOWFALL WILL RANGE FROM 3 TO 5 
INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS LIKELY 
IN RUSK COUNTY. 

MNZ044-045-301700-
/O.CON.KMPX.WW.Y.0007.170130T1200Z-170131T0300Z/
MILLE LACS-KANABEC-
INCLUDING THE CITIES OF PRINCETON AND MORA
258 AM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS 
MORNING TO 9 PM CST THIS EVENING...

* EXPECT SNOW TO DEVELOP EARLY THIS MORNING AND THEN DIMINISH THIS
  EVENING.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 8 AM AND NOON. 

* TOTAL SNOW ACCUMULATIONS OF AROUND 3 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING
  COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ052-053-WIZ014>016-023-025-027-028-301700-
/O.CON.KMPX.WW.Y.0007.170130T1500Z-170131T0300Z/
ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF CAMBRIDGE, CENTER CITY, OSCEOLA, 
RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, 
AND EAU CLAIRE
258 AM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM CST THIS EVENING...

* EXPECT SNOW TO DEVELOP AROUND 9 AM AND THEN DIMINISH AROUND 9 
PM. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 10 AM AND 6 PM. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING
  COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

BORGHOFF
282 
WWUS43 KMPX 301528
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
928 AM CST MON JAN 30 2017

...ACCUMULATING SNOW CONTINUES...

.A WINTER WEATHER ADVISORY CONTINUES THROUGH MID EVENING FOR 
PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE
ADVISORY IS ALONG AND EAST OF A LINE FROM MILLE LACS LAKE TO 
CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. THE STEADIEST SNOW WILL 
TAPER OFF THIS EVENING. TOTAL SNOWFALL WILL RANGE FROM 3 TO 5 
INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS LIKELY IN 
RUSK COUNTY.

MNZ044-045-052-053-WIZ014>016-023-025-027-028-302330-
/O.CON.KMPX.WW.Y.0007.000000T0000Z-170131T0300Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF PRINCETON, MORA, CAMBRIDGE, CENTER CITY, 
OSCEOLA, RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS,
AND EAU CLAIRE
928 AM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* THE HEAVIEST SNOWFALL RATES WILL OCCUR FROM NOW TO 6 PM.

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SNOW COVERED ROADS...INCLUDING DURING THE EVENING
  COMMUTE. SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN YOU AND OTHER
  VEHICLES ON THE ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
573 
WWUS43 KMPX 301849
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CST MON JAN 30 2017

...ACCUMULATING SNOW SLOWLY DIMINISHING...

.THE WINTER WEATHER ADVISORY FOR PORTIONS OF EAST CENTRAL
MINNESOTA AND FOR WEST CENTRAL WISCONSIN WEST OF HIGHWAY 53 HAS
BEEN CANCELLED AS SIGNIFICANT SNOW HAS PUSHED NORTH AND EAST OF 
THESE AREAS. HOWEVER...A WINTER WEATHER ADVISORY CONTINUES INTO 
THIS EVENING FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST 
OF A LINE FROM RICE LAKE TO EAU CLAIRE. SNOW WILL CONTINUE INTO 
THIS EVENING...ESPECIALLY IN THE RICE LAKE...LADYSMITH AND CORNELL
AREAS WITH TOTAL SNOW ACCUMULATIONS FROM 3 TO 5 INCHES.

MNZ044-045-052-053-WIZ014-023-025-302000-
/O.CAN.KMPX.WW.Y.0007.000000T0000Z-170131T0300Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-ST. CROIX-DUNN-
INCLUDING THE CITIES OF PRINCETON, MORA, CAMBRIDGE, CENTER CITY, 
OSCEOLA, HUDSON, AND MENOMONIE
1249 PM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

THE THREAT FOR SIGNIFICANT ACCUMULATING SNOW HAS ENDED.

$$

WIZ015-016-027-028-310300-
/O.CON.KMPX.WW.Y.0007.000000T0000Z-170131T0300Z/
BARRON-RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF RICE LAKE, LADYSMITH, CHIPPEWA FALLS, 
AND EAU CLAIRE
1249 PM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* THE HEAVIEST SNOWFALL RATES WILL OCCUR FROM NOW TO 6 PM.

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SNOW COVERED ROADS...INCLUDING DURING THE EVENING 
  COMMUTE. SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN YOU AND OTHER 
  VEHICLES ON THE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
960 
WWUS43 KMPX 302103
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CST MON JAN 30 2017

...ACCUMULATING SNOW DIMINISHING...

.SNOW WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON ACROSS WEST 
CENTRAL WISCONSIN...ALONG AND EAST OF A LINE FROM RICE LAKE TO EAU
CLAIRE. WITH THE SNOW DIMINISHING SOONER...THE WINTER WEATHER 
ADVISORY FOR THIS AREA WILL EXPIRE AT 6 PM. THE MOST CONCENTRATED
SNOW FOR THE REMAINDER OF THE AFTERNOON WILL BE IN THE RICE
LAKE...LADYSMITH AND CORNELL AREAS.

WIZ015-016-027-028-310000-
/O.EXT.KMPX.WW.Y.0007.000000T0000Z-170131T0000Z/
BARRON-RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF RICE LAKE, LADYSMITH, CHIPPEWA FALLS, 
AND EAU CLAIRE
303 PM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* THE HEAVIEST SNOWFALL RATES WILL OCCUR FROM NOW TO 6 PM.

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SNOW COVERED ROADS...INCLUDING DURING THE EVENING 
  COMMUTE. SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN YOU AND OTHER 
  VEHICLES ON THE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 29, 12:08 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 29, 12:08 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1208 PM CST Sun Jan 29 2017

.SHORT TERM...(Today and tonight)
Issued at 402 AM CST Sun Jan 29 2017

Extensive low level cloudiness should decrease gradually today as
the trough heads east. A few flurries will remain possible early
this morning, but there haven't been any reports so far. The
clearing will be short lived, as mid and high level clouds begin
overtaking the region this evening ahead of the clipper system for
Monday. This should keep temperatures mild to the west where lows
will drop only into the upper 20s. Clearing will persist over
Wisconsin longer and there will be additional time to cool with the
surface ridge overhead. Lows there should drop into the upper single
digits before rising late. The snow looks to begin reaching central
Minnesota very late tonight, or near dawn Monday, spreading
southeast rapidly thereafter.

.LONG TERM...(Monday through Saturday)
Issued at 402 AM CST Sun Jan 29 2017

Main weather period of interest is Monday as a clipper system moves
across the region and paints a strip of 3 to 6 inches of snow across
northeast Minnesota into northern Wisconsin. Increased and also
bumped up the timing of pops along and north of I-94, especially in
western Wisconsin. Cooler air will follow in the wake of this system,
with highs by the end of the week will be in the upper teens to low
20s which will is a couple degrees below normal for early February.

Models are trending a bit quicker with the initial band of snow on
Monday, so have sped up the timing of the pops to reflect that
trend. Forecast soundings show deep saturation, so the P-type will
depend on the surface temperatures, and expect a rain/snow mixture
to the south, and all snow further northeast. Increased QPF amounts
closer to the HiRes models, and in the end the snow amounts remain
on track for about 2 to 4 inches in western Wisconsin. Further west
winds will be strong, so increased them as well and have gusts near
35 mph Monday afternoon.

Looking ahead, cooler weather will move across the region as
northwest flow continues, only without the leeside warming that we
saw the last few days. The end result is a fairly dry forecast with
temperatures returning to near or slightly below normal by the end
of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1207 PM CST Sun Jan 29 2017

Dry air advecting in from the north has blown a large hole in the
cloud cover across much of Minnesota today, with most of the area
expected to see mostly clear skies for the remainder of the
afternoon.  The exceptions at this point have been EAU and RWF.
Northwest winds will gradually diminish this aftn/eve as the surface
gradient begins weakening.  The main focus then turns to the weather
coming in late tonight through tomorrow.  A developing clipper
system will bring snow to the area.  An initial warm advection band
of snow will develop overnight across northwestern MN and expand
south as it slides eastward.  The highest snow amounts will be from
northern MN through northwest WI, but much of central MN and west
central WI will still see accumulating snow.  In our local area, EAU
and RNH will get the most, but the deformation snow will come
tomorrow aftn/eve.  For this period, expect IFR and probably periods
of LIFR possible tomorrow morning in western WI with a couple hour
burst of moderate snowfall.

KMSP...Skies have cleared with only a few clouds expected through
the evening. Confidence has increased that the clipper system will
bring snow to MSP beginning Monday morning. HiRes CAMS show best
chance for IFR during the late morning and conditions improving into
the afternoon. Light snow showers may linger into Tuesday morning
with strong northwesterly flow late Monday into early Tuesday.

/OUTLOOK FOR KMSP/

MON Night...MVFR -SN. Winds SW bcmg NW 10G20 kts.
TUE...MVFR. -SN. Winds NW 12G25 kts.
WEN...VFR. Winds NW 10G25 kts.
THU...VFR. Winds NW 10G20 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...BORGHOFF
LONG TERM...JRB
AVIATION...AMK
Hazardous weather outlook, Jan 29, 1:07 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CST SUN JAN 29 2017

MNZ042>045-049>053-059>063-068>070-078-WIZ014>016-023>028-300900-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
107 PM CST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL FALL ALONG AND NORTH OF I-94 ON MONDAY. TWO TO 4 INCHES IS
EXPECTED TO THE NORTH AND EAST OF THE TWIN CITIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041-047-048-054>058-064>067-073>077-082>085-091>093-300900-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
107 PM CST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND GUSTS NEAR 35 MPH ARE POSSIBLE IN WESTERN AND SOUTHERN
MINNESOTA ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Weather Advisories in Wisconsin, 2017Winter Weather Advisories in Minnesota, 2017Every winter weather advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.